Alert archive / West Virginia / Frost Advisories in 2018
Frost Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Apr 30, 2018, 7:18 PM EDT for 20 counties in West Virginia. It took effect at May 1, 2018, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2018, 7:18 PM EDT (23:18 UTC)
- In effect from
- May 1, 2018, 2:00 AM EDT
- Expired
- May 1, 2018, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Boone County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2729 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WWUS71 KRLX 302318 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 718 PM EDT Mon Apr 30 2018 WVZ008>011-015>020-024>031-033-034-010730- /O.NEW.KRLX.FR.Y.0003.180501T0600Z-180501T1300Z/ Jackson WV-Wood-Pleasants-Tyler-Kanawha-Roane-Wirt-Calhoun- Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis- Harrison-McDowell-Wyoming- Including the cities of Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Welch, Gary, War, Mullens, Oceana, and Pineville 718 PM EDT Mon Apr 30 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 2 AM to 9 AM EDT Tuesday. * TEMPERATURES...In the lower to mid 30s, mainly in the valleys away from rivers. * TIMING...Early Tuesday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TRM
1 follow-up statement
916 WWUS71 KRLX 010652 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 252 AM EDT Tue May 1 2018 WVZ008>011-015>020-024>031-033-034-011300- /O.CON.KRLX.FR.Y.0003.000000T0000Z-180501T1300Z/ Jackson WV-Wood-Pleasants-Tyler-Kanawha-Roane-Wirt-Calhoun- Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis- Harrison-McDowell-Wyoming- Including the cities of Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Welch, Gary, War, Mullens, Oceana, and Pineville 252 AM EDT Tue May 1 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...In the lower 40s. * TIMING...Through early this morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Kistner
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 30, 3:33 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 30, 3:33 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Charleston WV 333 PM EDT Mon Apr 30 2018 .SYNOPSIS... Dry high pressure settles in through mid-week, with a warming trend. A cold front will bring precipitation chances to the region late this week. && .NEAR TERM /THROUGH TUESDAY/... As of 215 PM Monday... Big Bubble No Trouble...High pressure will continue to build over the region overnight and Tuesday. Winds will eventually die down towards sunset and switch to the SW. This will allow for some decoupling. However, with winds switching to the SW overnight, temperatures shouldn't drop too much. There may be a few patches of frost here and there in the extreme sheltered valleys, but not enough to cause any problems or headlines. Tuesday, with high pressure over the region, temperatures should warm nicely and forecast reach the low 80s in the lowlands by afternoon. 60s/70s in the mountain zones. Enjoy!!! && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/... As of 330 PM Sunday... Surface high pressure to our south will keep the area dry and sunny for the duration of the short term. The northeastern CWA will be dry and breezy and expecting gusts up to 35mph and low RH values in the 20's. As moisture builds back in from the west while the fleeting high pressure exits and the area experiences a more zonal flow, area will stay warm with temperatures reaching into the mid 80's towards mid - week. Sunny days and lights winds are expected through the short term. Left out precipitation in the forecast period until a cold front moves into the area on Thursday. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... As of 330 PM Sunday... As high pressure starts to exit the area warmer temperatures will start to switch over to cooler temperatures as two cold fronts pass through this weekend. A system developing in the central plains will cross over to the CWA by Thursday evening bringing the first cold front through the area Friday morning. Models diverge a little as the NAVGEM and GFS has the system exiting on Saturday morning while the Euro keeps the system around until Sunday. Decided to go with a blend and have the system exiting Saturday afternoon. Total QPF is expected to be up near a half an inch in most areas with highers amounts nearing 0.75 inch in the NE CWA area and the northern West Virginia panhandle. With the jet stream parked overhead on Friday into Saturday cannot rule out possible thunderstorms and moderate showers associated with convective activity. After this system exits, cooler temperatures from Canadian outflow can be expected as this system exits and yet another cold front comes in from the north, but models diverge on the timing on this front. The GFS has it coming in as late as Tuesday morning while other models have it coming through as early as Sunday evening. With model uncertainty decided to go with a blend with the cold front coming through Sunday night late into early Monday morning. Not expecting much precipitation with this front as high pressure builds in quickly on the backside of this one. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... As of 105 PM Monday... High pressure continues to build over the region. VFR conditions and variable winds through the forecast period for PKB/HTS/CRW, with little or no impacts to aviation expected. At CKB/EKN/BKW and the WV mountains, NW winds will occasionally gust to 14-19kts this afternoon and will gradually shift to the SW after 00Z and diminish. VFR conditions throughout the forecast period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: None. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z TUESDAY... No widespread IFR anticipated. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JS/JZ NEAR TERM...JS SHORT TERM...JZ LONG TERM...JZ AVIATION...JS
Hazardous weather outlook, Apr 30, 9:23 AM EDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 923 AM EDT Mon Apr 30 2018 WVZ520-522>526-011330- Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 923 AM EDT Mon Apr 30 2018 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Fire danger threat will be elevated today and into this evening due to the combination of low relative humidity, dry fuels, and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>519-521-011330- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Northwest Webster- 923 AM EDT Mon Apr 30 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in West Virginia, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.